Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 24, 2009, 3:39 PM CDT for 4 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 3:39 PM CDT (20:39 UTC)
- Expired
- Mar 24, 2009, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:20 PM CDT | FLASH FLOOD | 2 E South Fork, MO | COUNTY ROAD 6330 FLOODED...LIKELY ON THE SOUTH FORK ON THE SPRING RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 221 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 242039
FFWSGF
MOC091-149-153-203-250300-
/O.NEW.KSGF.FF.W.0008.090324T2039Z-090325T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 PM CDT.
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES INDICATE ONE TO TWO INCHES OF
RAINFALL WITH LOCALLY HEAVY AMOUNTS...HAVE FALLEN OVER PORTIONS OF
SOUTH CENTRAL MISSOURI THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9211
3705 9170 3705 9167 3708 9166 3715 9145
3724 9113 3721 9113 3721 9110 3714 9102
$$
WISE1 follow-up statement
000
WGUS73 KSGF 250301
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT TUE MAR 24 2009
MOC091-149-153-203-250309-
/O.EXP.KSGF.FF.W.0008.000000T0000Z-090325T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-HOWELL MO-OREGON MO-OZARK MO-
901 PM CDT TUE MAR 24 2009
...THE FLASH FLOOD WARNING FOR HOWELL...OREGON...OZARK AND SOUTHERN
SHANNON COUNTIES HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...
SOME RESIDUAL FLOODING HAS BEEN REPORTED IN THE WARNING AREA. A
FLOOD WARNING HAS BEEN ISSUED FOR THE SAME AREA THROUGH TONIGHT.
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9113 3650 9278 3681 9277 3680 9211
3705 9170 3705 9167 3708 9166 3715 9145
3724 9113 3721 9113 3721 9110 3714 9102
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 2:54 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 24, 2:54 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT TUE MAR 24 2009 .DISCUSSION... AN ACTIVE WEATHER DAY WAS IN PROGRESS ACROSS THE OZARKS. A SQUALL LINE DEVELOPED ALONG A COLD FRONT THAT STRETCHED FROM EASTERN IOWA TO NORTHWEST ARKANSAS. THIS LINE OF STORMS PRODUCED SCATTERED WIND DAMAGE AND LOCALIZED FLOODING. WHILE INSTABILITY WILL REMAIN VERY LIMITED...STRONG FRONTAL SCALE FORCING AND UPPER LEVEL DIFFLUENCE WILL SUPPORT A BROKEN LINE OF STORMS ACROSS THE EASTERN OZARKS THIS AFTERNOON. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS CANNOT BE RULED OUT. THE SKY WILL CLEAR QUITE RAPIDLY LATE THIS AFTERNOON AND EVENING AS ONCE THE FRONT MOVES OFF TO THE EAST. AFTER A QUITE WEATHER DAY WEDNESDAY...THE UNSETTLED WEATHER WILL RESUME WEDNESDAY NIGHT. A MINOR SHORTWAVE WILL TRACK INTO THE REGION. ASSOCIATED ISENTROPIC ASCENT WILL BRING INCREASING CLOUDS AND AT LEAST A CHANCE FOR LIGHT SHOWERS AND SPRINKLES WEDNESDAY NIGHT INTO THURSDAY. HOWEVER THERE IS STILL CONSIDERABLE UNCERTAINTY ON THE COVERAGE RAINFALL WITH THIS SYSTEM. MEDIUM RANGE MODELS CONTINUE DEPICT A MORE SIGNIFICANT STORM SYSTEM IMPACTING THE REGION LATE THIS WEEK. MODELS HAVE TRENDED TOWARD A SOUTHERN TRACK SOLUTION TAKING THE SURFACE LOW ACROSS ARKANSAS ON FRIDAY. HOWEVER ELEVATED CONVECTION APPEARS LIKELY NORTH OF THE SURFACE LOW AND ASSOCIATED WARM FRONT. PRECIPITATION WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS A CLOSED UPPER LOW MOVES INTO THE REGION. IT APPEARS THAT WET SNOW WILL BE POSSIBLE SATURDAY AS COLD AIR CORE ASSOCIATED WITH THE UPPER LOW PUSHES INTO THE AREA. HOWEVER NO ACCUMULATION IS EXPECTED AT THIS TIME. YET ANOTHER SYSTEM IS EXPECTED TO APPROACH THE AREA EARLY NEXT WEEK. && .AVIATION... THUNDERSTORMS WILL MOVE OFF TO THE EAST OF THE SPRINGFIELD AND JOPLIN TERMINALS THIS AFTERNOON. A GRADUAL IMPROVEMENT IS EXPECTED WITH VFR CONDITIONS RETURNING FROM THE WEST AS THE AFTERNOON PROGRESSES. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 24, 3:26 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT TUE MAR 24 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 326 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH A FEW SEVERE STORMS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES. DAMAGING WINDS UP TO 60 MPH. AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: A LINE OF STRONG STORMS WILL PUSH EAST ACROSS THE EASTERN MISSOURI OZARKS THROUGH THE AFTERNOON...AND IMPACT AREAS EAST OF A LINE FROM SALEM TO WEST PLAINS. DISCUSSION: A SQUALL LINE WILL ADVANCE EAST ACROSS THE REGION AS A COLD FRONT PUSHES EAST. WHILE INSTABILITY WILL BE LIMITED...STRONG WIND SHEAR AND LIFT ASSOCIATED WITH THIS STORM SYSTEM WILL SUPPORT STRONG STORMS ALONG THE FRONT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. TORRENTIAL RAINFALL ASSOCIATED WITH THESE STORMS MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT AND INTO FRIDAY...AS A VIGOROUS STORM SYSTEM TRACKS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Mar 24, 2:05 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0203 PM FLOOD 4 NE LAKEVIEW HEIGHTS 38.30N 93.10W
03/24/2009 BENTON MO DEPT OF HIGHWAYS
STATE ROUTE WW IS FLOODED AND CLOSED ALONG THE BUFFALO
CREEK.
&&
WISELocal storm report, Mar 24, 2:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0212 PM FLOOD 2 SE FLORENCE 38.57N 92.95W
03/24/2009 MORGAN MO DEPT OF HIGHWAYS
STATE ROUTE BB IS FLOODED AND CLOSED.
&&
WISELocal storm report, Mar 24, 2:19 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST REPUBLIC 37.12N 93.48W
03/24/2009 M62 MPH GREENE MO EMERGENCY MNGR
&&
BARJENBRUCHSpecial weather statement, Mar 24, 2:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 PM CDT TUE MAR 24 2009 MOZ082-097-098-242015- SHANNON MO-TEXAS MO-HOWELL MO- 246 PM CDT TUE MAR 24 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOWELL...NORTHWESTERN SHANNON AND SOUTHEASTERN TEXAS COUNTIES UNTIL 315 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLOW SPRINGS...MOVING NORTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KARDELL
Local storm report, Mar 24, 2:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND GST 1 ENE COLE CAMP 38.47N 93.19W
03/24/2009 E60.00 MPH BENTON MO TRAINED SPOTTER
&&
BARJENBRUCHSpecial weather statement, Mar 24, 3:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 PM CDT TUE MAR 24 2009 MOZ098-106-242100- SHANNON MO-OREGON MO- 327 PM CDT TUE MAR 24 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN OREGON AND SOUTH CENTRAL SHANNON COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BIRCH TREE...OR 12 MILES SOUTHEAST OF MOUNTAIN VIEW...MOVING EAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 62 min |
| Mar 24, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 61 min |
| Mar 24, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| Mar 24, 7:34 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
| Mar 24, 7:53 AM CDT | Tornado Warning | SGF | Benton, Camden, Morgan | 23 min |
| Mar 24, 9:29 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 31 min |
| Mar 24, 9:38 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 37 min |
| Mar 24, 10:03 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 42 min |
| Mar 24, 10:13 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Mar 24, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| Mar 24, 10:48 AM CDT | Tornado Warning | SGF | Benton, Hickory, St. Clair | 27 min |
| Mar 24, 10:51 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Mar 24, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Dallas, Hickory, Polk | 28 min |
| Mar 24, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 66 min |
| Mar 24, 11:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 53 min |
| Mar 24, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 55 min |
| Mar 24, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 30 min |
| Mar 24, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 24, 12:20 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Hickory, Lawrence and 4 more | 4 hr |
| Mar 24, 12:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk | 39 min |
| Mar 24, 12:38 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 20 min |
| Mar 24, 1:49 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
| Mar 24, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.